Exact solution for buckling of columns including self-weight

Duan, W. H. and Wang, C. M. (2008) Exact solution for buckling of columns including self-weight. Journal of Engineering Mechanics, 134 1: 116-119. doi:10.1061/(ASCE)0733-9399(2008)134:1(116)


Author Duan, W. H.
Wang, C. M.
Title Exact solution for buckling of columns including self-weight
Journal name Journal of Engineering Mechanics   Check publisher's open access policy
ISSN 0733-9399
1943-7889
Publication date 2008-01-01
Sub-type Article (original research)
DOI 10.1061/(ASCE)0733-9399(2008)134:1(116)
Open Access Status Not yet assessed
Volume 134
Issue 1
Start page 116
End page 119
Total pages 4
Place of publication Reston, VA, United States
Publisher American Society of Civil Engineers
Language eng
Abstract In this technical note, analytical solutions for the elastic buckling of heavy columns with various combinations of end conditions are derived, for the first time, in terms of generalized hypergeometric functions. The benchmark solutions may be used to assess the accuracy of approximate formulas and numerical solutions.
Keyword Axial loads
Buckling
Columns
Numerical models
Weight
Q-Index Code C1
Q-Index Status Provisional Code
Institutional Status Non-UQ

Document type: Journal Article
Sub-type: Article (original research)
Collections: ResearcherID Downloads
School of Civil Engineering Publications
 
Versions
Version Filter Type
Citation counts: TR Web of Science Citation Count  Cited 25 times in Thomson Reuters Web of Science Article | Citations
Scopus Citation Count Cited 27 times in Scopus Article | Citations
Google Scholar Search Google Scholar
Created: Mon, 16 Jan 2017, 21:51:48 EST by Clare Nelson on behalf of Learning and Research Services (UQ Library)